Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Could Diclofenac cause severe leg cramps and what is the remedy to get rid of the cramps?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
Could Diclofenac 75mg cause SEVERE leg cramps?? I also take Benicar 20mg 1 daily, Levothyroxine 75mcg 1 daily, Metformin 500mg 2 daily and Multivitamin 1 daily, Glucosamine 1500 mg and Chondroitin 1200 mg 2 daily, and Ecotrin 81 mg 1 daily. The leg cramps are very severe at night and I have a high tolerance to pain, have had many surgeries and have had to take very little if any pain medicine. I just started the Diclofenac about 2 weeks ago for arthritis pain recommended by a orthopedic doctor.
Posted Thu, 9 Jan 2014 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 1 hour later
Brief Answer: Diclofenac could to cause severe leg cramps. Detailed Answer: Hello, Thanks for your query. Taking diclofenac could not cause severe leg cramps. These are often caused by overuse, dehydration, or nutritional deficiencies. Following measure will help- *Drink fluid-An electrolyte imbalance can be the cause of muscle spasms, so rehydrating with an electrolyte drink can help restore balance. *Stretch the affected muscle with a mild, static stretch. *Use ice to numb the pain in a cramp, reducing inflammation and allowing the muscle to relax. *Bring the affected muscle into a relaxed position and apply direct compression to the cramp. These cramps at times may be associated with POTASSIUM deficiency and so foods such as bananas, potatoes, prune juice and dried fruit are to be taken as dietary supplement. Also, calcium fortified foods like seafood and fish, almonds, flaxseed, oats, prunes, sesame seeds, tofu and XXXXXXX can help to stave off muscle pain & spasm. Avoid acidic foods and drinks like tomatoes and vinegar which blocks the body’s natural ability to absorb calcium leading to muscle aches & muscle fatigue. I do hope that you have found something helpful and I will be glad to answer any further query. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor